Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 381, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 7, 2000, 11:22 PM CDT for Gasconade County, Montgomery County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 7, 2000, 11:22 PM CDT (04:22 UTC)
- Expired
- Aug 8, 2000, 12:00 AM CDT
- In force
- 38 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Gasconade County, MO, Montgomery County, MO
The radar
The St Louis radar (KLSX), 68 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.4 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 344 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1773 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 080424
SVRSTL
MOC073-139-080500-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1122 PM CDT MON AUG 7 2000
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GASCONADE COUNTY IN EAST CENTRAL MISSOURI
MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI
* UNTIL MIDNIGHT CDT
* AT 1122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS FROM WILLIAMSBURG TO LINN MOVING
EAST SOUTHEAST AT 35 MPH.
* LOCATIONS IN THE PATH...
HERMANN
MONTGOMERY CITY
BIG SPRING
DRAKE
OWENSVILLE
THIS STORM HAS A HISTORY OF DAMAGING WINDS. TAKE SHELTER IN A STURDY
BUILDING IMMEDIATELY.
LAT...LON 3916 9164 3820 9165 3821 9138 3861 9138
3884 9142 3889 9129 3916 9127
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:45 PM CDT, 7 hours 37 minutes earlier.
Area forecast discussion, Aug 7, 3:45 PM CDT, 7 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 345 PM CDT MON AUG 7 2000 ZNS ARE OUT WITH NEW WW FOR WRN PTN OF CWFA. MAIN CONCERNS AGAIN THIS PCKG WL BE CNVCTV TRENDS OVR THE NEXT 60H WITH MAIN FOCUS ON THE NEXT 24-30H. SFC A BIT COMPLEX ATTM WITH SVRL BNDRYS PRESENT IN STLT AND SFC DATA. OLD FNT LKS LIKE IT IS DRAPPED FM ARND MKC-COU-STL VCNTY WHILE ANOTHER OUTFLOW BNDRY IS LCTD OVR FAR SRN MO. AMS ACRS MOST OF THE RGN IS VERY UNSTBL...SPCLY NRN MO WHICH HAS SEEN BEST HTG TDA. STRMS CURRENTLY FIRING FM NW OK THRU ERN KS INTO NW MO OCCURING IN ADVANCE OF SHRTWV/VORT AXIS AND WITHIN RICH MID LVL MOIST PUME EVIDENT IN WATER VAPOR IMAGERY. MDLS INDCTG THIS AXIS TO SHIFT MORE EWD OVR THE NEXT 24H. THIS WL OCCUR AS LL FLOW/LLJ BACKS A LTL THIS EVNG THEN VEERS AGAIN TO MORE WSWLY AND INCRS LATER TNGT INTO TUE MRNG. ALL THE MDLS SHWG PLUME OF VERY MOIST MID LVL AIR WITH K INDICES AOB 40...LRG SCALE SCALE MID LVL UVV... AND 30+ KT WSW LLJ FOCUSING WARM MOIST UNSTBL LOWER TROP AIR AND LIFT INTO I-70 COORIDOOR LATER TNGT. QUICK LK AT NEW 18Z ETA EVEN MORE THREATENING LKG THAN 12Z MDLS. HV MENTIONED HVY RN POTNTL INTO THE ZNS. ALSO NOTIFIED RFCS/HPC ABT CONCERN FOR LACK OF DAY1 QPF. ZN OF BEST FRCG TO SHIFT INTO SE MO/SRN IL DURING THE MRNG TMW IN CONCERT WITH VEERING LLJ. MOIST WSW LOW-MID LVL FLOW CONTS ACRS THE CWFA TUE NGT INTO WED BUT HARD TO PICK GD FOCUS WITH LACK OF APPARENT LL BNDRIES. CUD HV REPEAT OF NOCTURNAL ELEVATED ACTVTY DURING OVERNIGHT PD LASTING INTO MID MRNG LIKE LAST FEW DAYS. WL STAY AWAY FM THREATENING HEAT/ADVSRY UNTIL IT BCMS MORE APPARENT. CLDS/PCPN SQUAS(HED THREAT TDA...AND THAT LOOKS LIKE THE CASE AGAIN TMW. WL NEED TO TAKE A CLOSER LK FOR WED...BUT NMRS CAVEATS CUD HAMPER IT. .STL...NONE GLASS
In the hours before
Local storm report, Aug 7, 11:20 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1120 PM CDT MON AUG 7 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM MADISON MO WIND DAMAGE
08/07/00 MONROE NUMEROUS TREES DOWN NEAR
INTERSECTION OF ROUTES
24/151
0545 PM HOLLIDAY MO WIND DAMAGE
08/07/00 MONROE NUMEROUS TREES DOWN
0547 PM CENTRALIA MO WIND DAMAGE
08/07/00 BOONE NUMEROUS TREES DOWN
0615 PM MEXICO MO WIND DAMAGE
08/07/00 AUDRAIN TREES DOWN
0618 PM PERRY MO WIND DAMAGE
08/07/00 RALLS SEVERAL TREES DOWN
0624 PM FULTON MO 60 MPH TSTM GUST
08/07/00 CALLAWAY SPOTTER REPORTED WIND
GUSTS OF 60 MPH
0635 PM FRANKFORD MO WIND DAMAGE
08/07/00 PIKE TREES DOWN
0655 PM EOLIA MO WIND DAMAGE
08/07/00 PIKE SPOTTER REPORTED 60 MPH
WINDS
0700 PM MIDDLETOWN MO WIND DAMAGE
08/07/00 MONTGOMERY TREES AND POWER LINES DOWN
0720 PM KAMPSVILLE IL WIND DAMAGE
08/07/00 CALHOUN SEVERAL TREES DOWN
0720 PM TROY MO WIND DAMAGE
08/07/00 LINCOLN TREES AND POWER LINES DOWN
0730 PM HARDIN IL WIND DAMAGE
08/07/00 CALHOUN TREE DOWN
0730 PM WARRENTON MO WIND DAMAGE
08/07/00 WARREN TREES DOWN ALONG ROAD W
JUST NORTH OF I-70
0735 PM BATCHTOWN IL WIND DAMAGE
08/07/00 CALHOUN TREE DOWN
0745 PM ST CHARLES MO WIND DAMAGE
08/07/00 ST CHARLES TREES DOWN ON HIGHWAY 367
NORTH OF HIGHWAY 94
0750 PM HUNTSDALE MO WIND DAMAGE
08/07/00 BOONE TREES DOWN ON ROUTE O
NORTHWEST OF HUNTSDALE
0755 PM 2 SE BRIGHTON IL WIND DAMAGE
08/07/00 JERSEY LARGE TREE DOWN ON ROUTE
67
0759 PM ST CHARLES ARPT MO 59 MPH TSTM GUST
08/07/00 ST CHARLES SMART FIELD (KSET) ASOS
RECORDED 59 MPH GUST
0810 PM 3 S DELHI IL WIND DAMAGE
08/07/00 JERSEY LARGE TREE DOWN ACROSS
HIGHWAY 267
0825 PM 5 S LINN MO WIND DAMAGE
08/07/00 OSAGE LARGE TREES DOWN ON
HIGHWAY U BETWEEN RICH
FOUNTAIN AND LINN
0830 PM WARRENTON MO WIND DAMAGE
08/07/00 WARREN TREES DOWN ALONG HIGHWAY
47
0838 PM RHINELAND MO WIND DAMAGE
08/07/00 MONTGOMERY TREES DOWN
0925 PM UNIVERSITY CITY MO WIND DAMAGE
08/07/00 ST LOUIS TREES DOWN
0940 PM RIVERVIEW MO WIND DAMAGE
08/07/00 ST LOUIS POWER LINES DOWN
1037 PM COLUMBIA ARPT MO 58 MPH TSTM GUST
08/07/00 BOONE KCOU ASOS RECORDED 58 MPH
WIND GUST
1039 PM COLUMBIA ARPT MO 69 MPH TSTM GUST
08/07/00 BOONE SPOTTER 3 E OF COLUMIBA
ARPT RECORDED 69 MPH WIND
GUST
GLASS/GKS/BRITT/PEDIGOThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:03 PM CDT | Severe Thunderstorm Warning | LSX | Warren | 57 min |
| Aug 7, 7:18 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 57 min |
| Aug 7, 7:39 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole | 51 min |
| Aug 7, 7:39 PM CDT | Severe Thunderstorm Warning | LSX | Audrain | 51 min |
| Aug 7, 8:08 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 52 min |
| Aug 7, 8:14 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Montgomery, Osage | 61 min |
| Aug 7, 8:16 PM CDT | Severe Thunderstorm Warning | LSX | Warren | 44 min |
| Aug 7, 8:29 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 61 min |
| Aug 7, 8:46 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles | 44 min |
| Aug 7, 9:13 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 47 min |
| Aug 7, 10:06 PM CDT | Flash Flood Warning | LSX | Boone, Callaway, Moniteau | 5 hr |
| Aug 7, 10:13 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 47 min |
| Aug 7, 10:40 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 50 min |
| Aug 7, 11:01 PM CDT | Severe Thunderstorm Warning | LSX | Moniteau | 44 min |
| Aug 7, 11:09 PM CDT | Severe Thunderstorm Warning | LSX | Osage | 51 min |
| Aug 8, 1:07 AM CDT | Severe Thunderstorm Warning | LSX | Boone | 38 min |
| Aug 8, 1:55 AM CDT | Flash Flood Warning | LSX | Boone, Callaway, Moniteau | 5 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.